Visit FamilyCorner.com for tons of seasonal ideas!
quick link - go to our home page quick link - kid's crafts, family fun, printables, etc quick link - sign up for our free newsletter quick link - holiday crafts, recipes and ideas quick link - gardening, organizing, saving money, decorating and more quick link - our FunBook is filled with lots of quick ideas, tips and crafts quick link - join our bustling community of friendly members


Go Back   FamilyCorner.com Forums > >

Women's Health Need a place to discuss the changes going on in your body? This forum is dedicated to the issues only a woman deals with.

Reply
 
Thread Tools Rate Thread
  #1 (permalink)  
Old 09-01-2004, 09:44 PM
tashablueyes's Avatar
Seven Year Member
FamilyCorner Junkie
 
Join Date: Jan 2004
Location: Maybe I'll tell ya... maybe I won't!
Posts: 808
Lack of periods

I am on Mirena, which I consider to be the most wonderful birth control ever invented... it is inserted then lasts for 5 years!!! 5 blissful years. And if you change your mind, you have it removed, and you can get pregnant with virtually no time in between, how cool is that?
My question is, since I have been on it for a couple of years now and literally do not have to worry about birth control EVER and absolutely love it, should I be concerned about the lack of periods thing? I mean, don't get me wrong, I love not having a period anymore, in fact, if I could be without one for the rest of my life that would be fabulous.... but is that bad for your body???
__________________
Tasha
MaryKay Representative

~*It's okay to fall down...it's just not okay to lie there!*~

Reply With Quote
  #2 (permalink)  
Old 09-09-2004, 09:52 AM
BrotherPat's Avatar
Eight Year Member
FamilyCorner Groupie
 
Join Date: Apr 2003
Location: Pasadena, Texas
Posts: 257
Tasha,

I have not ran across any data that has indicated there are any problems with long term use of this device.

If I find anything I will let you know.

My Secular Job Being in the medical field I always research new products and I also get many medical journals & reports.

I will keep you posted.......


have a Blessed day


In His Service

Brother Pat


__________________
Brother Pat.....
Sr. Chaplain / Counselor & Gospel Singer
If we spread the gospel, Jesus will spread salvation.
Reply With Quote
  #3 (permalink)  
Old 09-09-2004, 10:12 AM
ewriggs's Avatar
Nine Year Member
FamilyCorner Junkie
 
Join Date: Jan 2003
Location: Lawrenceville, Georgia
Posts: 1,609
Mirena is an intrauterine device shaped like a "T" that contains the same hormone found in the mini-pill - levonorgestrel - a progesterone. The Mirena device releases progesterone gradually over time. This creates a relative imbalance between the main hormones, estrogen and progesterone. In turn, this causes changes in the lining of the uterus.

It is not unusual for women on progesterone-only contraception to experience decreases in their periods, even complete lack of menses.

There are no known untoward effects of this, and once the Mirena is removed, normal periods usually start back within 3-4 months.

Be sure to mention this to your Gyne so he knows and puts it in your record. Otherwise, don't worry about it.

Cheerio!
Elizabeth
retired nurse-midwife with PhD in nursing
and otherwise overeducated fool!
Reply With Quote
  #4 (permalink)  
Old 09-09-2004, 10:58 AM
sunny_mom's Avatar
Nine Year Member
FamilyCorner Admirer
 
Join Date: Nov 2002
Location: houston
Posts: 131
Hi Tasha,
I am on Depoprovera injections every 3 months. I love the fact that I don't have to worry about getting pregnant or pills (yuk!), or any other sort of birth control stuff. I also love the fact that I don't have PMS (I was really tired the whole time) or periods.
I was reassured that the lack of periods do not have any negative implications in the long run (according to current research). But I do have the nagging fear at the back of my mind always about how researchers come up with completely opposite hypothesis all of a sudden.
If any body out there knows any thing about this... I would really appreciate it.

sunny
__________________
Have fun!

My FC Member Awards!


Honorary Members
Reply With Quote
  #5 (permalink)  
Old 09-10-2004, 08:51 PM
elrey's Avatar
Seven Year Member
FamilyCorner Groupie
 
Join Date: Aug 2004
Location: Globe Arizona
Posts: 377
Hi,

I was on the Depo Provera injection every 3 months for 2 solid years. I had no periods. I was taken off because of the weight I gained while on it. After I was off of it for probably not even a month I started spotting. This went on all the time. Not a lot of flow just enough to make a mess and to give me something else to think aabout ALL the time. After about 6-8 months when I couldnt take the "mess" any longer I went to the doctor. I went on Progesterone for like 5 days and when the spotting didnt stop I went in and had a D and C. Now I have regular periods just like clockwork. The D and C wasnt horrible or anything. I dont do birth control anymore.
__________________
If winkles must be written on our brows, let them not be written on our heart. The spirit should never grow old.
James A Garfield
Reply With Quote
  #6 (permalink)  
Old 09-14-2004, 07:02 AM
sunny_mom's Avatar
Nine Year Member
FamilyCorner Admirer
 
Join Date: Nov 2002
Location: houston
Posts: 131
Hi Elry,
I am glad to find some one who used it for longer than me. Was the weight gain the only reason you stopped taking Depo? Was there any other side effect you felt or the Doctor found out in you?
I am not gaining any excessive weight (at least nothing more than age or 2 pregnancies caused).
The Doctor of course said I will get back my periods as soon as I stop taking it. But your experience shows other wise...
__________________
Have fun!

My FC Member Awards!


Honorary Members
Reply With Quote
  #7 (permalink)  
Old 09-14-2004, 01:32 PM
elrey's Avatar
Seven Year Member
FamilyCorner Groupie
 
Join Date: Aug 2004
Location: Globe Arizona
Posts: 377
Hi Sunny_mom,

Weight gain was the only reason I got off the stuff. I had no other problems. In fact, had the doctor (the shot was given by the nurse practioner) realized sooner how much weight I had gained I would have gotten off sooner. I gained like 20-25 pounds. A pound or two at a time. Real gradual. But getting off the Depo didnt help me loose weight either. I still have probly 15-20 pounds still handing on. I was 36 when I had my last daughter and got on Depo so Im not sure if my age and slower metabolism had something to do with it( not loosing the weight). After having my 2 sons at ages 20 and 22 I lost the baby weight as soon as they were born. With my daughter after she was born I had like 10 pounds extra when I started the Depo.

I know the spotting had everything to do with the Depo!!!! Also, I developed a fibroid in my uterus. Dont know if that was from Depo or my age or what. My mom had one. So that may just be part of me. and with that I have had absolutely no problems. I didnt know it was there till a physical because of the spotting.
__________________
If winkles must be written on our brows, let them not be written on our heart. The spirit should never grow old.
James A Garfield
Reply With Quote
  #8 (permalink)  
Old 09-14-2004, 02:19 PM
sunny_mom's Avatar
Nine Year Member
FamilyCorner Admirer
 
Join Date: Nov 2002
Location: houston
Posts: 131
Elrey,
Good to hear about 'no other problems'.
I had a fibroid in my breast but that was detected before I ever even touched Depo. I had it removed just in case even as they told me that it is not malignant.
So obviously it is not because of Depo. I kind of have a fast metabolism genetically. It is either because of that or because not every body has the same side effects, I don't have much of a weight gain... so far...
__________________
Have fun!

My FC Member Awards!


Honorary Members
Reply With Quote
 
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
how to talk to daughter about menstruation MelindaKiah Adolescence & Puberty Issues 30 11-29-2013 10:20 AM
Cramps and other changes! Jenna Women's Health 198 03-26-2007 02:07 PM



Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Rate This Thread
Rate This Thread:

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -8. The time now is 02:32 PM.


Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.

POPULAR AREAS OF FAMILYCORNER.COM

Our Family FunBook is packed full of ideas from parents just like you!

Our members say that they have never found a friendlier message board community than ours!

Our kid's craft section is filled with easy ideas for creative little minds.

We have tons of free printable coloring pages to keep your little ones happy.

We offer a wide variety of free newsletters delivered right to your inbox.

Our Household Hints & Tips have a wealth of information on cleaning, organizing, and more!
Go to the funbook Go to forums Go to kid's crafts Go to printables Go to newsletters Go to Hints & Tips

Home || Newsletters || Advertising || Terms of Use || Privacy || Services || Submissions || Contact Us || Media Opportunities || Link To Us || Shop || Feedback || Staff || e-Cards || Reminder Service



FamilyCorner.com® is sponsored in part by...




Visit our friends --> MomsMenu | Main Street Mom | She Knows | Baby University | Personal Fitness Zone | iChef.com

Copyright Notice | Privacy Policy | Terms of Use/Disclaimer